Alert archive / Utah / Snow Advisories in 2006

Snow Advisory 38, NWS Salt Lake City, UT

October 20, 2006

NWS Salt Lake City, UT issued this snow advisory at Oct 20, 2006, 3:57 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2006, 3:57 AM MDT (09:57 UTC)
Expired
Oct 20, 2006, 8:00 PM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Oct 19, 8:33 PM MDT, 7 hours 24 minutes earlier.

Area forecast discussion, Oct 19, 8:33 PM MDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 PM MDT THU OCT 19 2006

.SYNOPSIS...A SERIES OF PACIFIC WEATHER SYSTEMS WILL SLIDE SOUTHEAST
ACROSS MAINLY NORTHERN AND EASTERN UTAH THROUGH EARLY SATURDAY. HIGH
PRESSURE ALOFT WILL SETTLE OVER THE GREAT BASIN EARLY NEXT WEEK BUT
ANOTHER TROUGH WILL MOVE IN BY MIDWEEK.

&&

.DISCUSSION...FORECAST IN GOOD SHAPE EARLY THIS EVENING INDICATING A
WARMER NIGHT AHEAD THAN RECENT NIGHTS WITH SURFACE HIGH PRESSURE
BREAKING DOWN AND A WARM FRONT APPROACHING. THE WARM FRONT IS RIDING
NORTHWEST FLOW AND MARKS LEADING EDGE OF THE WARM SECTOR OVER THE
PACIFIC NORTHWEST STATES...ASSOCIATED WITH A UPPER TROUGH AND
SURFACE LOW MOVING SOUTHEAST ALONG THE CONTINENTAL DIVIDE OF BRITISH
COLUMBIA AND ALBERTA. LOW WILL BE IN NORTH CENTRAL MONTANA BY 06Z.
AN AREA OF SHOWERS WITH THE WARM FRONT IS MOVING INTO NORTHERN UTAH
ON NORTHWEST FLOW THIS EVENING. COLD FRONT MARKING TRAILING EDGE OF
THE WARM SECTOR IS CREATING THUNDERSTORMS OVER NORTHERN IDAHO THIS
EVENING. THE FRONT REACHES NORTHERN UTAH LATE FRIDAY MORNING. MINUS
6 AIR AT H7 REACHES THE GREAT SALT LAKE BY EARLY FRIDAY AFTER THEN
REACHES -8 OR SO FRIDAY NIGHT. LAKE ENHANCED BANDS OF CONVECTIVE
SHOWERS LIKELY FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH DEEP
UNIDIRECTIONAL AND COLD NORTHWEST FLOW IN PLACE. LOW LEVEL
DIRECTIONAL SHEAR INCREASES SATURDAY WITH THE UPPER LEVEL FRONT
SHIFTING EAST OF UTAH...WITH LOW LEVEL STATIC STABILITY INCREASING
AS A RESULT. NAM IS GENERATING .5 TO .9 INCHES OF WATER OVER THE
NORTHERN UTAH MOUNTAINS THROUGH MIDDAY SATURDAY.

&&

.AVIATION...CEILINGS EXPECTED TO BE STEADY NEAR 5K AGL AT KSLC
THROUGH 09.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 19, 9:07 PM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT THU OCT 19 2006

UTZ001>021-WYZ021-201300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
907 PM MDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

RAIN AND SNOW WILL DEVELOP ACROSS THE WASATCH AND WESTERN UINTA
MOUNTAINS OVERNIGHT. A FEW INCHES OF SNOW WILL ACCUMULATE...WITH THE
SNOW LEVEL NEAR 8000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH SOUTH ACROSS UTAH ON FRIDAY. THE COLDER
AIRMASS WILL BRING RAIN SHOWERS...WITH MOUNTAIN SNOW SHOWERS...TO
NORTHERN UTAH FRIDAY. SCATTERED LAKE EFFECT SHOWERS...AND
POSSIBLE THUNDERSTORMS...ARE LIKELY SOUTH AND SOUTHEAST OF THE
GREAT SALT LAKE FOR FRIDAY AFTERNOON AND FRIDAY NIGHT.

BREEZY NORTH WINDS WILL DEVELOP IN ALL AREAS...ALONG WITH COLDER
CONDITIONS FRIDAY NIGHT AND SATURDAY. LOCAL STRONG WINDS WILL DEVELOP
LATE SATURDAY NIGHT THROUGH SATURDAY MORNING FOR THE EAST SLOPES
OF THE WASATCH PLATEAU AND THE CANYONS OF SOUTHWEST AND SOUTH-
CENTRAL UTAH.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:53 AM MDTWind AdvisorySLC14 hr
Oct 20, 4:05 PM MDTWind AdvisorySLC17 hr

Nearby

Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.